Hail, Sierra
- When
- June 28, 4:15 PM MST to 4:18 PM MST
- Where
- Sierra County, 12.22 mi NW of Chloride
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.466, -107.815
A strong outflow from a huge thunderstorm complex about 250 miles to the east pushed a dry line westward beyond the Rio Grande in southern NM. This was the focus for strong thunderstorms the afternoon of the 28th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EPZ wrote it up.
A strong outflow from a huge thunderstorm complex about 250 miles to the east pushed a dry line westward beyond the Rio Grande in southern NM. This was the focus for strong thunderstorms the afternoon of the 28th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 28, 2:33 PM MST, 1 hour 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 333 PM MDT THU JUN 28 2007 .SYNOPSIS... JUST ENOUGH MOISTURE WILL BE IN THE AREA FOR THE NEXT WEEK TO KEEP A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS IN THE FORECAST THROUGH THE END OF NEXT WEEK. TEMPERATURES WILL RUN A FEW DEGREES BELOW NORMAL FRIDAY AND THEN SLOWLY CREEP A LITTLE ABOVE NORMAL THROUGH THE MIDDLE PART OF NEXT WEEK. && .DISCUSSION... THE BATTLE BETWEEN THE LOW TO THE EAST AND THE UPPER LEVEL HIGH TO THE WEST WILL CONTINUE FOR THE NEXT SEVERAL DAYS. AT THE PRESENT TIME ENOUGH MOISTURE HAS SLIPPED INTO THE AREA AND THE RIDGE HAS BACKED FAR ENOUGH INTO ARIZONA TO ALLOW FOR AFTERNOON AND EVENING CONVECTION FOR BOTH TODAY AND TOMORROW. BEYOND THE NORMAL TERRAIN INDUCED CONVECTION WELL HAVE TO KEEP AN EYE TO THE NORTH AND SEE IF AN MCS DEVELOP SING AND DROPS DOWN ACROSS THE AREA. TWO NIGHTS AGO SAW AN MCS DROP SOUTH THROUGH THE TEXAS PANHANDLE...THEN LAST NIGHT ANOTHER MCS DEVELOPED AND DROPPED SOUTH THROUGH THE EAST PLAINS OF NEW MEXICO. SO WITH THE HIGH RETREATING A LITTLE FURTHER TO THE WEST AND LOOKING AT THE TREND IF ANOTHER MCS POPS UP IT COULD MOVE ACROSS PARTS OF OUR CWA...SO IVE MOVED EVERYBODY INTO THE SCATTERED POP CATEGORY. FOR THE WEEKEND THE HIGH WILL PUSH BACK INTO NEW MEXICO A BIT AND THAT WILL HELP LIMIT OUR CONVECTION...BUT ENOUGH MOISTURE WILL CONTINUE TO LINGER TO KEEP SLIGHT CHANCE POPS IN THE FORECAST FOR MOST OF THE AREA. THE MODELS FOR THE FIRST PART OF NEXT WEEK TRY AND BRING THE LOW THAT HAS BEEN DUMPING EAST TEXAS BACK IN OUR DIRECTION...BUT I WILL POINT OUT THAT IS WHAT THEY WERE SAYING LAST WEEK AND THE LOW HASNT MOVED YET. SO RIGHT NOW MY CONFIDENCE IN THE LOW BACKING IN HERE IS NOT TO HIGH. THE GFS HAS A PRETTY GOOD DIFFERENCE FROM RUN TO RUN. THE 06Z RUN BROUGHT THE LOW INTO WEST TEXAS...BUT THE CURRENT 12Z RUN HAS KEPT THE LOW SOUTH OF THE BORDER. SO FOR NOW I WILL KEEP THE SLIGHT CHANCE POPS IN THE EXTENDED FORECAST AND LEAVE IT AT THAT. && .AVIATION... VALID 29/00Z-30/00Z ADDED LOW LEVEL MOISTURE FROM YESTERDAYS STORMS COMBINED WITH DAYTIME SUMMER SUN...HAS ALLOWED FOR ISOLD TO SCT TSTMS ACROSS SOUTHWESTSRN NM. NORTHERLY FLOW ALOFT AROUND HI PRESSURE NW OVER GREAT BASIN IS STEERING THESE STORMS SOUTHWARD. THIS PATTERN WILL CONT THRU THE WEEKEND. LOOK FOR MVFR CONDTS IN HVY RAIN SMALL HAIL...AND IN BLDU WITH GUSTS TO 45 MPH POSSIBLE IN SOME STORMS...ESP ACRS LOWER DESERT EXPANSES ERLY THIS EVNG AND LATER TOMORROW. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 96 69 95 70 98 / 30 30 10 30 10 SIERRA BLANCA TX 92 61 92 65 90 / 30 40 10 30 10 LAS CRUCES 96 65 94 66 97 / 30 40 10 20 10 ALAMOGORDO 92 61 91 63 94 / 30 50 20 30 20 CLOUDCROFT 71 46 70 47 74 / 40 50 30 30 20 TRUTH OR CONSEQUENCES 93 63 92 65 95 / 30 40 10 20 10 SILVER CITY 90 59 89 60 92 / 20 40 20 20 20 DEMING 95 63 95 65 98 / 20 40 10 10 10 LORDSBURG 97 64 96 66 99 / 10 30 10 10 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 15/15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1108 AM MDT THU JUN 28 2007 NMZ022>025-030>032-TXZ055-056-291715- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1108 AM MDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THIS IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME STORMS MAY PRODUCE BRIEF HEAVY RAINFALL...SMALL HAIL AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY WILL AGAIN SEE SCATTERED THUNDERSTORMS. FOR THE WEEKEND AND BEYOND WE WILL SEE A LITTLE DRIER CONDITIONS...BUT THERE WILL STILL BE A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT...
The Holloman AFB radar (KHDX), 163 km away, was scanning. The volume nearest the first event began at 23:14 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42811.